# SDR CALA9701337

- Difficulty date: September 8, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N16884
- Make and model: Doug DC-9-81(MD-81)
- Aircraft serial: 48074
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Condition: Leaking
- Location: Nlg
- Stage of operation: TO
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

THE LANDING GEAR WOULD NOT RETRACT AFTER TAKEOFF.  THE GEAR HANDLE WOULD ONLY GO HALF WAY UP.  THE AIRCRAFT WAS RETURNED TO EWR WHERE IT LANDED WITHOUT INCIDENT.  THIS WAS A REPEAT PROBLEM.  MAINTENANCE FOUND THE NOSE STRUT FLAT WITH THE STRUT METERING PIN LEAKING.  THE INNER CYLINDER AND GLAND NUT WERE REMOVED AND REPLACED IAW MM 32-21-2.  THE STRUT WAS SERVICED AND THE GEAR WAS CYCLED SEVERAL TIMES WITH NO DEFECTS NOTED.  IN ADDITION, A DIP WAS ISSUED TO PERFORM FULL NLG STRUT SERVICE WITHIN 50 HOURS.
